Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Mar 30, 2022, 9:04 AM CDT for Harris County, Montgomery County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 9:04 AM CDT (14:04 UTC)
- Expired
- Mar 30, 2022, 9:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 96 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 435 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
651
WFUS54 KHGX 301404
TORHGX
TXC201-339-301430-
/O.NEW.KHGX.TO.W.0022.220330T1404Z-220330T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
904 AM CDT Wed Mar 30 2022
The National Weather Service in League City has issued a
* Tornado Warning for...
Southwestern Montgomery County in southeastern Texas...
Northwestern Harris County in southeastern Texas...
* Until 930 AM CDT.
* At 904 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Pinehurst, moving east at 20 to 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
The Woodlands around 920 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3021 9573 3025 9570 3021 9545 3008 9554
TIME...MOT...LOC 1404Z 290DEG 26KT 3022 9568
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$1 follow-up statement
918
WWUS54 KHGX 301421
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
921 AM CDT Wed Mar 30 2022
TXC201-339-301430-
/O.EXP.KHGX.TO.W.0022.000000T0000Z-220330T1430Z/
Montgomery TX-Harris TX-
921 AM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR SOUTHWESTERN MONTGOMERY AND NORTHWESTERN
HARRIS COUNTIES WILL EXPIRE AT 930 AM CDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However gusty
winds between 30 and 50 mph are still possible with this
thunderstorm.
LAT...LON 3021 9573 3025 9570 3021 9545 3008 9554
TIME...MOT...LOC 1420Z 290DEG 26KT 3018 9556
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:20 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 30, 6:20 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
620 AM CDT Wed Mar 30 2022
.AVIATION...
SHRA and possible TSRA will move to the E across SE TX early this morning
with mainly MVFR ceilings. Lower ceilings and visibilities can be expected
in/around the stronger SHRA/TSRA activity. Gusty S winds will shift
to the W behind the rains as skies clear out, and winds will weaken
later in the afternoon. Lighter winds can be expected this evening and
on into the overnight hours. Quiet tomorrow morning with N to NE winds
at 5 to 10 knots.
42
&&
.PREV DISCUSSION... /ISSUED 347 AM CDT Wed Mar 30 2022/
SHORT TERM [Today Through Thursday Night]...
Showers and thunderstorms that have developed ahead of a cold front
are working their way eastward and will be entering our area from the
west before sunrise. Instability is quite limited, but there remains some
potential for possible strong or severe development. The higher risk areas
are across our very far northern counties and locations off to our north
and east. Strong/gusty south to southeast winds remain in place across much
of Southeast Texas early this morning with the highest gusts over the last
several hours reaching 40 to almost 50 mph! This flow has helped to keep
overnight lows so far in the 70s across the entire area, and no cooling is
anticipated before sunrise. These warm lows would normally tie or break
record high minimum temperatures for today, but cooler readings will move
into the area this evening in the wake of the passage of a cold front.
Before the front's arrival, expect the showers and possible thunderstorms
to sweep eastward across the area this morning. Rapid clearing/drying and
warmer temperatures can be expected this afternoon as winds shift to the west
(winds will remain on the gusty side but values are expected to be below wind
advisory criteria), and much lower humidities in combination with the gusty
west winds will support rapid fire growth potential (see the Fire Weather
Section below for details). Look for high temperatures this afternoon in the
80s for much of the area, and the City of Galveston might flirt with near
record values (today's record high is 85 degrees set way back in 1879).
The passage of the cold front will bring our temperatures back down to the
cool side tonight with lows ranging from the low to mid 40s inland to the
mid to upper 50s at the coast. The end of the month (Thursday) and Thursday
night will remain on the quiet side with highs in the 70s/80s and lows in
the 40s/50s.
42
LONG TERM [Friday Through Wednesday]...
High pressure begins to slide east on Friday, ushering in easterly
flow. Temps climb into the low 80s and overnight lows dip into the
mid 50s except south of I-10 where some low level cloud cover will
only let temps reach the low 60s overnight. By Saturday, a warm
front draped across the Gulf will push north and inland on Saturday.
Despite plenty of cloud cover across our CWA, temps and dewpoints
will climb due to deep gulf moisture advection. Therefore, temps
will reach the mid to upper 80s on Saturday and overnight lows will
only cool down to near 60. Late Sunday through Monday, global models
hint at a small upper level shortwave pushing through the Southern
Plains and bringing some spotty showers across our area. However, it
looks like the next best chance for rain will be Monday evening
through Tuesday afternoon as a deeper trough pushes through Texas.
This pushes out by Wednesday and high pressure quickly fills in
behind it. Regarding temperatures, Southeast Texas will hover in the
mid to upper 80s from Sunday onwards while overnight lows stay in
the 60s.
Lenninger
MARINE...
Strong southerly winds will continue throughout most of the morning
and afternoon ahead of a cold front passing through. Therefore, all
of our coastal waters are under a Small Craft Advisory through 1PM
until winds subside in our bays. A mix of Advisory level winds/seas
remain for our offshore waters through the late evening. With strong
onshore flow today, our rip current risk will be high and therefore
a rip current statement is in effect through 7PM tonight. Regarding
rain chances, some showers and storms are possible around sunrise
this morning through early afternoon as the cold front moves out of
our area by 1PM. Afterwards, we can expect northerly flow through
the overnight hours tonight and then northeasterly to easterly flow
through Friday evening.
Lenninger
FIRE WEATHER...
A Red Flag Warning has been issued for this afternoon through
early this evening due to an increasing fire weather risk
(lowering relative humidities of 15 to 25% along with breezy
west winds as high as 15 to 20 mph and gusty). This warning
replaces the Fire Weather Watch and includes several counties
to the north (including Madison County where a burn ban is
currently in effect). If today's rainfall amounts (from the
overnight hours through this morning) end up on the low side
where these humidity and wind conditions set up, critical fire
weather conditions can be expected. The Warning will be in
effect for areas near and to the west of a line from the
Madisonville area to the Houston area to the Galveston area,
especially for locations closer to the Jackson-Matagorda-Wharton
county area. If humidities and winds materialize as expected,
any fires that develop will likely spread rapidly.
42
CLIMATE...
The low temperature for the City of Houston yesterday (March 29th)
of 71 degrees tied the old record high minimum temperatures of 71
degrees last set in 2007.
On average, the City of Houston normally does not have their first
morning low of 71 degrees until May 27th.
42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 81 47 75 49 81 / 90 0 0 0 0
Houston (IAH) 84 51 78 52 80 / 80 0 0 0 0
Galveston (GLS) 83 61 73 63 73 / 60 0 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM this afternoon to 7 PM CDT this
evening for the following zones: Austin...Brazoria
Islands...Brazos...Burleson...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Coastal Jackson...Coastal
Matagorda...Colorado...Fort Bend...Galveston Island...
Grimes...Inland Brazoria...Inland Galveston...Inland
Harris...Inland Jackson...Inland Matagorda...Madison...
Matagorda Islands...Montgomery...Walker...Waller...
Washington...Wharton.
Wind Advisory until 7 AM CDT this morning for the following
zones: Austin...Bolivar Peninsula...Brazoria Islands...
Brazos...Burleson...Chambers...Coastal Brazoria...Coastal
Galveston...Coastal Harris...Coastal Jackson...Coastal
Matagorda...Colorado...Fort Bend...Galveston Island...
Grimes...Inland Brazoria...Inland Galveston...Inland
Harris...Inland Jackson...Inland Matagorda...Madison...
Matagorda Islands...Montgomery...Walker...Waller...
Washington...Wharton.
High Rip Current Risk through this evening for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
GM...Small Craft Advisory until 1 PM CDT this afternoon for the
following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 10 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM.
Small Craft Advisory until 7 AM CDT Thursday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&In the hours before
Special weather statement, Mar 30, 9:00 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
900 AM CDT Wed Mar 30 2022
TXZ177-178-199-212-213-301445-
San Jacinto TX-Walker TX-Waller TX-Inland Harris TX-Montgomery TX-
900 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of central Montgomery,
west central San Jacinto, northeastern Waller, southeastern Walker
and northwestern Harris Counties through 945 AM CDT...
At 900 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntsville State Park to Magnolia.
Movement was east at around 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conroe, Tomball, Willis, Pinehurst, The Woodlands, Panorama Village,
Magnolia, Cut And Shoot, New Waverly, Montgomery and Lake Conroe Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3052 9523 3008 9554 3022 9581 3065 9550
TIME...MOT...LOC 1400Z 287DEG 19KT 3058 9551 3022 9577
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:04 AM CDT | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 11 more | 15 hr |
| Mar 30, 9:00 AM CDT | Special Weather Statement | HGX | Montgomery | 45 min |
| Mar 30, 9:42 AM CDT | Special Weather Statement | HGX | Fort Bend, Harris | 33 min |
| Mar 30, 9:53 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 37 min |
| Mar 30, 10:38 AM CDT | Special Marine Warning | HGX | 112 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.